Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have thigh stiffness limiting hydor and physical therapy. Had knee replacement, taking anti inflammatory, pain killers. Muscle relaxant?

I am 6 weeks post knee replacement and all is well except severe thigh muscle stiffness. This stiffness is reducing my ability to conduct successful knee hydor & physio knee theropy. Theropy objectives include knee joint bend. I am prescibed anti-inflamation and medium pain control medication(paracetimol) which is working fine. Just looking for strong muscle relaxing creams or lotions to apply through out day and evening . Unfotunatly there are so many on internet it becomes confussing and most seem to be for everyday aches and pains. What would you suggest? Please help thank you, Mike
Asked On : Tue, 16 Apr 2013
Answers:  2 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.
Generally, a minimal amount of pain & stiffness of the thigh musculature will be present in a post TKR case. This usually results due to the formation of adhesions within the quadriceps muscle ( which is generally incised partly as a part of the surgery ) or quadriceps muscle getting adhered to the thigh bone (femur).
All the medications and gels will only kill the pain but are not going to resolve the stiffness. So the only way is to undergo vigorous physiotherapy which will clear the stiffness. Hope this helps
Answered: Thu, 27 Jun 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Mukesh Tiwari's  Response
Hello Mike,
Thigh stiffness after TKR is not an unusual phenomenon .This happens due to pain at knee which leads to inhibition on stretching of thigh muscles.You should ask for good physiotherapy.In such cases i used to prescribe a combination of paracetamol with tramadol.You may ask for this from your doctor.

Hope this will help you.
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor